How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

Since I have been taking Triveratrol Plus, I have been having

Customer Question

Since I have been taking Triveratrol Plus, I have been having black stools. The reason I ask is because the capsuls or contents are black.
Submitted: 6 years ago.
Category: Health
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.



Thank you for writing in today. This particular supplement is not regulated by the Food and Drug Administration (FDA). Unfortunately, when a supplement is not regulated, the supplement usually does not have a well researched side effect profile. I feel that this supplement is lacking a comprehensive side effect profile. Now, with this being said, supplements frequently do change stool color. The most common would be iron. However, if you recently started the Triveratrol Plus and are now noting changes, there is a good chance that this is supplement side effect. The best way to assess this is to hold the supplement for a few days and note any changes, such as stools returning to a normal baseline color. Regardless, even if your stools do return to normal, this should be communicated with your provider. Black stools are concerning for blood. Old, digested blood can make stools appear black. Therefore, black stools should always be reported. In addition, when reported to your provider, I would recommend discussing the supplement and the black stools, including the changes you note when you held the supplement. Also, if you develop any abdominal pain, frank blood, or other symptoms, this should be reported. I hope this helps. If you have any additional questions or concerns, please let me know. Lisa